Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 163, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2007, 8:49 PM EDT for Cuyahoga County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 27, 2007, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 15 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:59 PM EDT | HAIL 0.88 | Olmsted Falls, OH | HAIL LASTED SEVERAL MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 280049
SVRCLE
OHC035-280130-
/O.NEW.KCLE.SV.W.0163.070628T0049Z-070628T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO
* UNTIL 930 PM EDT
* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF WESTLAKE...OR ABOUT NEAR ELYRIA...AND MOVING EAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRONGSVILLE...PARMA...NORTH ROYALTON...EUCLID...CLEVELAND HEIGHTS
AND CLEVELAND
LAT...LON 4161 8149 4137 8158 4135 8158 4134 8159
4128 8159 4128 8187 4135 8187 4135 8197
4147 8196 4147 8176 4161 8149
$$2 follow-up statements
000
WWUS51 KCLE 280123
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EDT WED JUN 27 2007
OHC035-280130-
/O.CON.KCLE.SV.W.0163.000000T0000Z-070628T0130Z/
CUYAHOGA OH-
918 PM EDT WED JUN 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN CUYAHOGA COUNTY...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARMA HEIGHTS...OR ABOUT 9 MILES SOUTHWEST OF
CLEVELAND...MOVING EAST AT 20 MPH. AT 859 PM NICKEL SIZE HAIL WAS
REPORTED AT OLMSTED TOWNSHIP.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED...EAST
CLEVELAND...CUYAHOGA HEIGHTS...CLEVELAND HEIGHTS AND BRECKSVILLE.
LAT...LON 4161 8149 4137 8158 4135 8158 4134 8159
4128 8159 4128 8187 4135 8187 4135 8197
4147 8196 4147 8176 4161 8149
$$000
WWUS51 KCLE 280128
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
928 PM EDT WED JUN 27 2007
OHC035-280138-
/O.EXP.KCLE.SV.W.0163.000000T0000Z-070628T0130Z/
CUYAHOGA OH-
928 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY EXPIRES AT
930 PM EDT...
LAT...LON 4161 8149 4137 8158 4135 8158 4134 8159
4128 8159 4128 8187 4135 8187 4135 8197
4147 8196 4147 8176 4161 8149
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:05 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 27, 8:05 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 805 PM EDT WED JUN 27 2007 .SYNOPSIS... HI PRES OVER THE SERN STATES WITH A RDG INTO THE OH VLY WL WEAKEN TO ALLOW A CDFNT OVR THE UPR MIDWEST TO MOV SE THRU OUR AREA THU. HI PRES OVR MN LATE THU WL MOV OVER LERI SAT AND SUN THEN MOV E ON MON AS A WEAK CDFNT WITH WAVES OF LOW PRES SHUD MOV S ACRS THE REGION LATE MON INTO WED. && .NEAR TERM /UNTIL 5 AM THURSDAY MORNING/... AIRMASS CONTINUING TO DESTABILIZE THIS AFTN AS MID AND UPR HEIGHTS SLOWLY FALL. CDFNT MOVG ACROSS LERI BY 12Z WL CONT TO AID IN POOLING MOISTURE AHEAD OF THE FRONT. PWS ARND 1.75 IN WHICH SHUD BE GOOD FOR LOCALLY HVY RA BUT GROUND RELATIVELY DRY MOST OF AREA SO ANY FLOOD PROBS WOULD BE VERY LOCALIZED AND FEW IN NUMBER SO NO FLOOD WATCH SEEMS NEEDED. SOME OF THE STORMS MAY BE STRONG TO LOCALLY SEVERE EARLY TNGT BUT NOT EXPECTING TOO MUCH IN THE WAY OF ORGANIZED SEVERE AS WND SHEAR NOT MEETING CRITERIA. PLAN TO GENERALLY CONT WITH LIKELY POPS TNGT AS MODELS NOT CHANGING MUCH ON LATEST RUN VERSUS PREVIOUS. && .SHORT TERM /5 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... CDFNT WL CONT THRU REST OF AREA THU TAKING PRECIP THREAT INTO SRN PART OF AREA BY THU EVE. MID AND UPR FLOW BECOMING WNW BY THU EVE SO THINK PRECIP SHUD BE S OF CWA BY THEN BUT WL PROB STILL CARRY A SML CHC SRN PART OF AREA INTO EARLY THU NITE TO BETTER SMOOTH WITH COORD. DRIER PUSH OF AIR WITH THE HI PRES SYSTEM BUILDING INTO THE AREA SHUD LEAD TO DRY WEATHER AND PARTLY CLOUDY FRI AND FRI NITE. WL CUT GUIDANCE POPS SOME IN THE FAR N ON THU AS THINKING THAT POOR FRONTAL TIMING FOR CONVECTION WL PUT FRONT IN NRN AREAS DURG MORN CONVECTIVE MINIMA WITH ACTIVITY PICKING UP IN THE AFTN WHEN FRONT IS INTO SRN HALF OF CWA. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HI PRES MOVG E ACROSS AREA FRI THRU SUN NITE WL PROVIDE DRY AND MSTLY SUNNY WX WITH COOLER TEMPS. 06Z GFS LOOKS TO BE A BIT FAST AND STRONG WITH FIRST LOW PRES SYSTEM MOVING TO NEAR LERI BY LATE MON SO WL PROB KP MON DRY AS WELL THEN CARRY SLGT CHC/CHC FOR SHRA/TSRA TUE AND WED RESPECTIVELY AS CDFNT WITH WAVES OF LOW PRES MAY BE SOMEWHERE AROUND OUR AREA. WARMING TREND TUE AND WED WITH READINGS AGAIN ABOVE NORMAL. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS DECREASING BUT WATCHING ACTIVITY NEAR THE FRONT. MODELS BRING IN PLENTY OF MOISTURE. ON THE EDGE ABOUT HOW MUCH THUNDERSTORM ACTIVITY ON THURSDAY AS THE FRONTAL BOUNDARY SHOULD BE JUST SOUTH OF THE AREA BY 18Z. HIGH PRESSURE AND VFR BUILDING IN FOR THE WEEKEND. && .MARINE... COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LAKE LATE TONIGHT INTO THURSDAY MORNING. SOUTHWEST FLOW WILL BECOME NORTHERLY THURSDAY AS HIGH PRESSURE GRADUALLY BUILDS SOUTHEAST OVER THE LAKE INTO THE WEEKEND. WIND SPEEDS AND WAVES SHOULD NOT REACH SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...KIELTYKA MARINE...LOMBARDY
Hazardous weather outlook, Jun 27, 5:47 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT WED JUN 27 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281000- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 547 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY...THOUGH MAINLY DURING THE AFTERNOON. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT AS A COLD FRONT APPROACHES. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME OF THE STRONGER AND SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY MORNING...GRADUALLY TAPERING OFF DURING THE AFTERNOON AS A COLD FRONT MOVES THROUGH. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 3:55 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MEADVILLE 41.65N 80.15W
06/27/2007 M0.75 INCH CRAWFORD PA AMATEUR RADIO
0300 PM TSTM WND DMG CONNEAUT LAKE 41.60N 80.31W
06/27/2007 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN.
0306 PM TSTM WND DMG 4 W MEADVILLE 41.65N 80.22W
06/27/2007 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN.
&&
LOMBARDYLocal storm report, Jun 27, 5:17 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
517 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 NE ALLIANCE 40.94N 81.08W
06/27/2007 MAHONING OH LAW ENFORCEMENT
ONE TREE DOWN IN SMITH TOWNSHIP.
0411 PM TSTM WND DMG 5 W AUSTINTOWN 41.09N 80.83W
06/27/2007 MAHONING OH LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND LAKE MILTON AREA.
&&
KIELTYKALocal storm report, Jun 27, 6:45 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG WADSWORTH 41.02N 81.73W
06/27/2007 MEDINA OH LAW ENFORCEMENT
ONE TREE DOWN AND ONE LARGE LIMB IN WADWORTH TWP.
0520 PM TSTM WND DMG ANDOVER 41.61N 80.57W
06/27/2007 ASHTABULA OH FIRE DEPT/RESCUE
LARGE LIMBS AND WIRED DOWN AND ONE TREE DOWN.
0530 PM TSTM WND DMG GREEN 40.95N 81.49W
06/27/2007 SUMMIT OH LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0620 PM TSTM WND GST TOLEDO 41.66N 83.58W
06/27/2007 E60.00 MPH LUCAS OH TRAINED SPOTTER
&&
KIELTYKALocal storm report, Jun 27, 6:57 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
657 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG MILL VILLAGE 41.88N 79.97W
06/27/2007 ERIE PA TRAINED SPOTTER
A COUPLE OF TREES DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:02 PM EDT | Special Marine Warning | CLE | 88 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.